MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-18
Medical Device Problem Codes Unintended Ejection (1234); Material Twisted/Bent (2981); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline failed to open at the middle section.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm located on the left (internal carotid artery) ica with a max diameter of 5 mm and a 3 mm neck diameter.It was noted the landing zone was 8 mm both distally and proximally, vessel tortuosity was severe.Dapt (dual antiplatelet treatment) was administered.The platelet reactivity units (pru) was approximately 275 at time of product malfunction.It was reported that the surgeon felt that the device was twisted in the middle segment during deployment.Hard to confirm that to be true when we looked at images, but surgeon wasn't seeing any improvement after resheathing and trying to deploy again.Ultimately, we decided to pull the device out.The reason the device wasn't deploying easily was due to the catheter system that the surgeon was using.We ended up pulling product out and putting a different device in - constructed of 2 pipeline flex with shield.The pipeline failed to open in the middle section.The pipeline was positioned in a bend proximally and more than 50% of the pipeline had deployed when it failed to open.It was resheathed less than or equal to 2 times.No additional steps were required to open the pipeline.The pipeline was resheathed and removed from the microcatheter and the patient.All devices were prepared as indicated by the ifu.No patient complications were associated with this event.Ancillary devices include a balt ballast long sheath 088, tryker axs vecta 46 - 125cm guide catheter, medtronic phenom 027 150cm micro catheter, asahi chikai black 18 - 0.018" x 200cm guidewire, and terumo microvention headway duo microcatheter 156cm.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the cause of the failure to open seemed to be due to twisted or stuck in the medial section.It was noted that it was not confirmed that the pipeline was twisted but did look like it on imaging.The device was pulled out and deployed in the hub of the microcatheter.
 
Additional Manufacturer Narrative
H3 ¿ analysis: as found condition: the pipeline flex shield was returned inside the outer carton, biohazard bag, and shipping box.Visual inspection/damage location details: the distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The braid's distal, middle, and proximal were found open and no damage.No bends were found with the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad, or the proximal bumper.No other anomalies were observed.Conclusion: based on the device analysis and reported information, the customer report of ¿failure/incomplete open at the middle¿ was not confirmed, as the middle of the braid appeared to be opened with no damage.The cause of the ¿failure/incomplete at the middle¿ could not be determined.It is likely that the severe vessel tortuosity and deployment of the braid in the vessel bend may have contributed to the failure to open at the middle section.The customer report of "device opened prematurely" was confirmed, as the braid was found to be detached from the pushwire.The customer did not report any resistance during delivery, ruling it out as a potential cause.Possible causes for premature opening include high-force delivery or over-manipulation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received.There was no resistance in the catheter.A continuous saline flush was administered and maintained as indicated in the ifu.No damage to the pipeline pushwire or catheter was observed.The pushwire was not knowingly rotated or pulled back during the procedure.However, it is not known if some torque may have been applied during troubleshooting and manipulation in an attempt to achieve device opening, and this cannot be confirmed.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24161795
Report Number2029214-2026-00146
Device Sequence Number9112828
Product Code OUT
UDI-Device Identifier00763000449193
UDI-Public(01)00763000449193(17)280618(10)D046471
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-400-18
Device Catalogue NumberPED2-400-18
Device Lot NumberD046471
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by Manufacturer01/26/2026
02/24/2026
Initial Report FDA Received Date01/23/2026
Supplement Report FDA Received Date02/18/2026
03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale